MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB213, VOYANT MARYLAND SINGLE 44CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB213, VOYANT MARYLAND SINGLE 44CM, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB213
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.A follow-up report will be submitted upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopic gastric sleeve.Event description: rep was present for the case.The device did not produce energy on the first activation.The generator made normal activation and end tones.The surgeon tried again and the same thing occurred, no energy was delivered.The rep unplugged the handpiece from the generator and plugged it back in.The surgeon tried activating three more times and still no energy was delivered, the generator made the usual activation and end tones for each activation.The surgeon was sealing on the greater curvature of the stomach at the time of the event.There were no visible thermal effects and the generator functioned normally.The surgeon switched to a [competitor device] to complete the procedure and there was no patient injury.Product is available for return.Additional information received on (b)(6) 2023 via email from project manager: he did not transect after attempting to seal so no bleeding occurred.Thankfully the surgeon recognized there was no energy output right away despite the generator seal cycle and end tones.Type of intervention: the case was completed with a [competitor device].Patient status: no patient injury.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the event unit.However, the complainant¿s experience of low energy output could not be replicated or confirmed as the event unit passed all relevant testing and met current specification.There were no visible nonconformances observed.Applied medical has reviewed the details surrounding the event and related products and is unable to determine the cause of the reported event based on the evaluation of the returned unit or confirm that a product malfunction occurred.
 
Event or Problem Description
Procedure performed: laparoscopic gastric sleeve.Event description: rep was present for the case.The device did not produce energy on the first activation.The generator made normal activation and end tones.The surgeon tried again and the same thing occurred, no energy was delivered.The rep unplugged the handpiece from the generator and plugged it back in.The surgeon tried activating three more times and still no energy was delivered, the generator made the usual activation and end tones for each activation.The surgeon was sealing on the greater curvature of the stomach at the time of the event.There were no visible thermal effects and the generator functioned normally.The surgeon switched to a [competitor device] to complete the procedure and there was no patient injury.Product is available for return.Additional information received on 19sep2023 via email from project manager: he did not transect after attempting to seal so no bleeding occurred.Thankfully the surgeon recognized there was no energy output right away despite the generator seal cycle and end tones.Type of intervention: the case was completed with a [competitor device].Patient status: no patient injury.

Brand Name
EB213, VOYANT MARYLAND SINGLE 44CM, 6/BX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key17901956
Report Number2027111-2023-00625
Device Sequence Number7468199
Product Code GEI
UDI-Device Identifier00607915140809
UDI-Public(01)00607915140809(17)260322(30)01(10)1486326
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K222284
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/22/2026
Device Model NumberEB213
Device Catalogue Number101474691
Device Lot Number1486326
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer09/12/2023
Initial Report FDA Received Date10/09/2023
Supplement Report FDA Received Date02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Patient SexUnknown